Post # 1
So a few months ago after many doctor’s appointments my doctor and I came to the conclusion that I most likely have endometriosis. She referred me to an OBGYN so that I could talk to them about possible treatment options. Long story short, the resident I ended up seeing was not helpful and just wrote me a prescription for Depo. I was hesitant about it at first but I took the prescription to my doctor and she gave me the shot. That was two months ago, and I have only had that one shot (since generally you are supposed to get one every 12 weeks). The first two months were wonderful. I didn’t have any spotting/periods and the pain I had been going through from cramps and ovarian cysts totally vanished from my life. Then, this past weekend, I started having light spotting, which then developed into rather large clots (nothing too worrying but bigger than usual). This hasn’t stopped. It’s been probably four days now, and my usual periods only last three days. Additionally, I am having cramping again. My next shot isn’t due for another couple of weeks, but I don’t really know what to do at this point. My doctor is on holidays and the chances of getting in with the OBGYN are slim to none.
Do I even get the next shot? It was working so well for me until a few days ago. What have your experiences been? On the box it says that to treat endometriosis a shot of 100 ml can be given every two weeks. Should I ask the doctor if we could try that? I just feel so irritated that the cramps and everything are back.
Post # 4
i was on depo for about 1.5-2 years and hated it. i went on it because i was having such awful periods, so my doctor put me on depo with expectation that it would stop my period altogether.
like you, my first 2 months were fine. it was glorious not having a period. then i started having a lot of irregular bleeding and slight cramping. i mentioned it at my next appointment and i was told to just wait and see how my body reacted to the next shot. nothing really changed. i still had cramps and i still had a lot of irregular bleeding- sometimes it was very light, sometimes it was like a full on period. it would last for a few days, then go away for a day, then come back for a week, stop for a few days, come back for 3 weeks. it was so annoying. i felt like i was ALWAYS on my period and i had to have a pad or tampon with me at all times because it was so unpredictable.
my doctor kept saying, give it time, give it time….but i got tired of it and stopped getting it. i think maybe my body just doesn’t like being told not to have a period. i was on seasonique briefly (where you get your period every 3 months) and i had the same experience i had with depo.
Post # 5
Some DR’s will prescribe you a BC pill ( it helps stop the bleeding) to take with your depo as when it starts to fade off things get more and more spotty. Plus, its only been one shot, so you have a while until things “adjust”. I think at the end of the day its up to you! Hopefully you can speak with your DR soon!
Post # 6
I was on it for 7 yrs and never had any breakthrough bleeding or spotting. I’d try to get in with someone sooner rather than later at least to have it documented and get a professional opinion. What about a walk in clinic?
Post # 7
@Snow00774: I may go to a walk-in clinic soon but I am not sure if that would be much help because they are generally very brief and would just recommend I talk to my regular doctor about this, additionally I don’t know that they would be “authorized” to give me my next shot.
The thing is, I think this is pretty much my final option for hormonal birth control, and I am too freaked out to try an IUD or anything. Why does reproductive health have to be so complicated??
Post # 8
I was on Depo for 4 years. It was wonderful until the last year, then I would get super heavy, long periods with lots of clotting. After bleeding for 3 weeks I would just feel dead tired, then 2 weeks later, it would start up again. Bleeding for 3 out of 5 weeks was not fun! Plus it almost defeated the purpose for me (I was on Depo just as birth control because I suck at remembering to take pills, when you’re bleeding for 3 weeks then are dead tired for 2 weeks after, you don’t have sex at all!)
Post # 9
i forgot to mention, while i was on depo i started getting really bad cystic acne and my dermatologist said the depo probably had something to do with it. so yeah, another reason why i will never go back on depo.
Post # 10
I’m not sure I would get the Depo shot every 2 weeks, that really makes me worry about the side effects like bone problems. Have you tried any other BC? I have endometriosis and have been able to control it with the pill or ring used continually so I don’t take period breaks.
You need to find another doctor that will help you with your options instead of just writing a script and not talking to you. There are a lot of choices out there!
Post # 11
I was on depo AND remained on my BC pill to prevent any spotting (microgynon if you are interested). It worked with regards to preventing ANY spotting (I got no periods, nothing over the span of three months)
However, I hated the weight gain and the drop in sex drive… Which is why I never ever took another dose again.
Post # 12
@MrsSaltWaterTaffy: You’re right, getting the shot every two weeks is probably quite unhealthy and I will not be doing that. I have tried many different pill options and none of them have worked for me at all. Either they have made me depressed, lowered my libido too much, or given me migraines. If Depo ultimately doesn’t work out for me, I am not sure what they’ll suggest next.
The bleeding has still not stopped – it has been over a week now. Plus on Thursday, I had a pretty unpleasant experience (that may be an understatement). This is definitely Too Much Information so stop reading now if you are sensitive.
I got home from work and emptied my diva cup to find that there was a good size clump of tissue in there that was not blood. I then passed another, larger clump like that. Both were a very light pink. I had no idea what they were. When Fiance got home from work I told him what had happened and he took me to the walk-in clinic where the doctor was concerned I had had a miscarriage. He wanted me to give a urine sample but of course I was too nervous for that to happen, so he gave me a req for bloodwork. Anyway, I didn’t want to wait til the next day so I picked up a test from the drug store and it confirmed I had not been pregnant, thank goodness. The whole situation made me feel quite uneasy though and I still don’t have any idea what those clumps of tissue were.
Sorry to go into all that detail I just feel like things are very off with my body, but at the same time I do not want to have to go through the pain of endo from going off the shot.